Weight gain by Medications

Weight gain by Medications

Certain medications may cause weight gain. These act by increasing appetite or by fluid retention.

  • Prolonged Oral steroids intake, prescribed for some chronic ailments cause weight gain. These increase appetite and also cause fluid retention.
  • Many antidepressants also increase one’s appetite.
  • Some antihistamines increase one’s craving for sweets and thus help in weight gain.
  • Oral contraceptives
  • Drugs prescribed for Hormone Replacement Therapy (HRT)
  • Lithium used for manic bipolar disorders
  • Breast cancer medicines
  • Beta blockers
  • Anti-seizure medicines

Not all people using these drugs gain weight. The same drug may cause weight gain for some people and weight loss for other people.

Obesity

About these ads

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s